Advanced search
Start date

Regularity and the boundary of chaos

Grant number: 15/17909-7
Support type:Research Grants - Visiting Researcher Grant - International
Duration: December 14, 2015 - January 28, 2016
Field of knowledge:Physical Sciences and Mathematics - Mathematics - Geometry and Topology
Principal researcher:Edson de Faria
Grantee:Edson de Faria
Visiting researcher: Peter Edward Hazard
Visiting researcher institution: Uppsala University (UU), Sweden
Home Institution: Instituto de Matemática e Estatística (IME). Universidade de São Paulo (USP). São Paulo , SP, Brazil
Associated research grant:11/16265-8 - Low dimensional dynamics, AP.TEM


The main goal of the visit is to finalize a research article being written by Dr. Hazard in collaboration with Edson de Faria and Charles Tresser, which deals with the so-called frontier of chaos in dimension two. More precisely, the above-mentioned researchers investigate the Katok problem of finding C¹ diffeomorphisms of surfaces that have positive entropy but no horseshoes. Besides this on-going project, other consequences will be explored during the visit. Morevoer, Dr. Hazard will present a mini-course on the renormalization of area-preserving diffeomorphisms. For more details, se the Work Plan attached to this proposal. (AU)

Scientific publications
(References retrieved automatically from Web of Science and SciELO through information on FAPESP grants and their corresponding numbers as mentioned in the publications by the authors)
DE FARIA, EDSON; HAZARD, PETER. GENERALIZED WHITNEY TOPOLOGIES ARE BAIRE. Proceedings of the American Mathematical Society, v. 148, n. 12, p. 5441-5455, DEC 2020. Web of Science Citations: 0.
HAZARD, PETER. Maps in dimension one with infinite entropy. ARKIV FOR MATEMATIK, v. 58, n. 1, p. 95-119, 2020. Web of Science Citations: 0.

Please report errors in scientific publications list by writing to: